MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Model Number FAF09040
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer; however a photo was provided and a photo review will be performed.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation to date.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that after successfully deploying the endovascular stent graft in the right arm av fistula, the stent allegedly migrated by itself approximately 4 centimeters towards the hand.It was reported that the stent was deployed without a sheath (bareback).Reportedly, the migration of the stent was identified under fluoroscopy, and the health care provider attempt to push the stent into place during the post dilation process unsuccessfully.There was no reported patient injury; however, the patient was rescheduled to return in a few months for observation.
 
Additional Manufacturer Narrative
A manufacturing review was performed.The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was returned with out the stent.The investigation is inconclusive for migration as per the image review.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Based on the images provided, the identity of the vascular stent cannot be confirmed.Based on the images provided, there was an approximate 80% stenosis at the lesion site can be confirmed.Based on the images provided, the vascular stent was deployed superior to the stenosed lesion, can be confirmed.Based on the images provided, stent migration is suggestive; however, stent migration cannot be confirmed.The current ifu states: precautions: careful attention should be paid to ensure the device is appropriately sized to the actual graft diameter, taking into account any change to the stated graft diameter that may have resulted from previous interventions.The appropriate length device(s) should be selected so that the stent graft extends beyond the stenosis into at least 10 mm of the non-diseased graft towards the arterial inflow and into the non-diseased vein approximately 10 mm beyond the stenosis.Serious complications, such as migration to the heart or lungs, have been reported when stent grafts have not been appropriately sized or when the appropriate length of placement of the proximal (inflow) end of the device (10 mm) in the av graft is not achieved.Please note that device migration may occur post-discharge and has been reported 3-10 days post-procedure.Potential complications and adverse events: stent graft specific events that could be associated with clinical complications include stent graft misplacement, stent graft migration, stent graft fracture, stent graft kinking, insufficient stent graft expansion and stent graft embolism.
 
Event or Problem Description

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6860612
Report Number2020394-2017-01122
Device Sequence Number10886606
Product Code MIH
UDI-Device Identifier04049519008868
UDI-Public(01)04049519008868
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P060002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2020
Device Model NumberFAF09040
Device Catalogue NumberFAF09040
Device Lot NumberANBT0888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2017
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight100